MAUDE Adverse Event Report: TORNIER INC AEQUALIS REVERSED STANDARD INSERT 36 MM X 9 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS REVERSED STANDARD INSERT 36 MM X 9 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWB994
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device was discarded.
 
Event or Problem Description
It was reported that the patient underwent right reverse shoulder replacement, in 2017.Recently the patient had discharging sinus, over prosthetic joint.Surgeon decided to remove any loose prosthesis.Multiple serous and tissue specimens taken from right prosthetic shoulder joint.Humeral component, though very well fixed, was removed.Glenosphere removed - specimens taken of "jelly-like" material behind the glenosphere.Glenoid baseplate left insitu, as very well fixed.Copious lavage.Antibiotic laden cement spacer placed in joint space, and wound closed.The surgeon prescribed the patient 2 weeks of iv antibiotics.The patient will then undergo a 2nd stage revision.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the devices were not returned for evaluation and no other evidences were provided.Only a photo of the explanted parts taken during revision surgery was provided with no evidence for investigation.Since data were provided, the opinion of a medical expert was sought and stated as following: "with the information available it is not possible to confirm the event of infection 100% sure, without results from x-rays, tissue cultures, etc.We can be sure the surgeon explanted four parts of the rtsa, but we¿ll need more information to confirm the diagnosis and look in to factors that may have played a role".More detailed information about the complaint event as well as the affected devices must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lots did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED STANDARD INSERT 36 MM X 9 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16784881
Report Number0001649390-2023-00066
Device Sequence Number20256720
Product Code KWS
UDI-Device Identifier03700386916557
UDI-Public03700386916557
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/11/2022
Device Model NumberDWB994
Device Catalogue NumberDWB994
Device Lot NumberAB2223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight80 KG